Alert archive / Mississippi / Red Flag Warnings in 2023
Red Flag Warning 5, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 25, 2023, 1:47 PM CDT for 5 counties in Mississippi. It took effect at Aug 26, 2023, 10:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 2023, 1:47 PM CDT (18:47 UTC)
- In effect from
- Aug 26, 2023, 10:00 AM CDT
- Expired
- Aug 26, 2023, 8:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Mobile, AL
Counties George County, MS, Greene County, MS, Perry County, MS, Stone County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 75 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2429 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
457 WWUS84 KMOB 251847 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 147 PM CDT Fri Aug 25 2023 ...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND SATURDAY AFTERNOON DUE TO HIGH KDBI INDICES AND DRY FUELS... MSZ075-078-079-261200- /O.NEW.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/ /O.CON.KMOB.FW.W.0004.000000T0000Z-230826T0100Z/ Perry-Stone-George- 147 PM CDT Fri Aug 25 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR STONE, GEORGE, AND PERRY COUNTIES IN SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY FOR INLAND SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Saturday. * AFFECTED AREA...Fire Weather Zones 075, 078 and 079. * WINDS...West 5 to 10 mph. * RELATIVE HUMIDITY...As low as 29 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MSZ067-076-261200- /O.NEW.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/ Wayne-Greene- 147 PM CDT Fri Aug 25 2023 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SATURDAY FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Saturday. * AFFECTED AREA...Fire Weather Zones 067 and 076. * WINDS...North 5 to 10 mph. * RELATIVE HUMIDITY...As low as 31 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
185 WWUS84 KMOB 261128 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 628 AM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-270100- /O.CON.KMOB.FW.W.0005.230826T1500Z-230827T0100Z/ Wayne-Perry-Greene-Stone-George- 628 AM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...Northwest to north 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
996 WWUS84 KMOB 261916 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 216 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING AND AGAIN FROM 10 AM UNTIL 8 PM SUNDAY ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-271030- /O.NEW.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/ /O.CON.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/ Wayne-Perry-Greene-Stone-George- 216 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR PORTIONS OF INLAND SOUTHEAST MISSISSIPPI... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM CDT Sunday. * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...Northwest to north 5 to 10 mph. * RELATIVE HUMIDITY...As low as 27 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
497 WWUS84 KMOB 270112 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 812 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM UNTIL 8 PM SUNDAY ACROSS SOUTHEAST MISSISSIPPI FOR CONTINUED HOT TEMPERATURES...HIGH KBDI VALUES...AND DRY FUELS... MSZ067-075-076-078-079-271530- /O.EXP.KMOB.FW.W.0005.000000T0000Z-230827T0100Z/ /O.CON.KMOB.FW.W.0006.230827T1500Z-230828T0100Z/ Wayne-Perry-Greene-Stone-George- 812 PM CDT Sat Aug 26 2023 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT SUNDAY FOR INLAND SOUTHEAST MISSISSIPPI... * AFFECTED AREA...Fire Weather Zones 067, 075, 076, 078 and 079. * WINDS...North 5 to 10 mph. * RELATIVE HUMIDITY...As low as 28 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 25, 12:33 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Aug 25, 12:33 PM CDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1233 PM CDT Fri Aug 25 2023
...New AVIATION, NEAR TERM...
.AVIATION...
(18Z TAFS)
Issued at 1233 PM CDT Fri Aug 25 2023
Mainly VFR conditions expected through the next 24 hours. Isolated
to scattered showers and thunderstorms are possible during peak
heating with brief reductions in ceilings and visbys. /13
&&
.NEAR TERM...
(Now through Saturday)
Issued at 1233 PM CDT Fri Aug 25 2023
Hot today and hot again on Saturday.
The expansive ridge aloft continues to slowly retrograde westward
through the period as a trough pivots across the Upper Midwest on
its way toward the East Coast. A few subtle shortwaves drift down
the eastern side of the ridge and slide through the region as the
ridge repositions itself to our west. While the persistent heat is
the main story in this pattern, the subtle features aloft may
provide enough focus for showers and storms each afternoon. Highs
are on track to top out around 99-102° area-wide both days before
convection develops in the afternoon hours. Not anticipating
widespread showers and storms, but scattered showers and storms are
certainly on the table both Friday and Saturday afternoon. There
will be ample instability this afternoon along with some dry air
aloft noted in the forecast soundings, so a few strong storms can't
be ruled out by late this afternoon. The main concern with any
stronger storms today is gusty winds (wet microbursts).
Heat indices will top out in the 105-111° range across most of the
area, so heat stress remains a concern both days. Thus the never-
ending parade of Heat Advisories continues with an advisory in
effect for today and another advisory in effect for Saturday.
Beach Note: Rip current risk remains LOW through Saturday. However,
the risk is borderline Moderate this afternoon given the large tidal
ranges. Opted to stick with a LOW risk for now, but this may need to
be adjusted based on lifeguard reports throughout the day. 07/mb
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 77 101 78 102 77 97 77 92 / 10 30 20 30 20 60 50 70
Pensacola 79 100 80 99 79 96 79 92 / 20 30 20 30 30 60 60 70
Destin 81 98 82 97 81 94 80 92 / 20 30 20 30 40 60 60 70
Evergreen 73 102 74 104 73 99 73 93 / 20 20 10 30 30 70 50 70
Waynesboro 74 101 76 102 73 97 74 91 / 20 20 10 30 30 60 50 50
Camden 74 100 74 100 73 96 74 88 / 20 20 10 30 30 60 60 60
Crestview 74 103 74 102 74 97 74 94 / 20 30 20 30 30 70 50 70
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 8 PM CDT this evening for ALZ051>060-261>266.
Heat Advisory from 10 AM to 8 PM CDT Saturday for ALZ051>060-
261>266.
FL...Heat Advisory until 8 PM CDT this evening for FLZ201>206.
Heat Advisory from 10 AM to 8 PM CDT Saturday for FLZ201>206.
MS...Heat Advisory until 8 PM CDT this evening for MSZ067-075-076-078-
079.
Heat Advisory from 10 AM to 8 PM CDT Saturday for MSZ067-075-076-
078-079.
Red Flag Warning until 8 PM CDT this evening for MSZ075-078-079.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 5:04 AM CDT | Heat Advisory | MOB | George, Greene, Perry, Stone, Wayne | 39 hr |
| Aug 25, 4:45 PM CDT | Special Weather Statement | MOB | Perry | 30 min |
| Aug 25, 6:47 PM CDT | Special Weather Statement | MOB | Stone | 28 min |
Nearby
Red Flag Warnings in Mississippi, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.